Traces and quasi-traces on the Boutet de Monvel algebra  [ Construction des traces et quasi-traces sur l’algèbre de Boutet de Monvel ]
Annales de l'Institut Fourier, Tome 54 (2004) no. 5, pp. 1641-1696.

On construit une fonctionelle analogue à la trace canonique de Kontsevich et Vishik, pour les problèmes aux limites pseudodifférentielles appartenant au calcul de Boutet de Monvel, sur les variétés compactes à bord. Pour un opérateur A de ce calcul (et de classe zéro), avec un opérateur auxiliaire B formé de la réalisation de Dirichlet d’un opérateur différentiel fortement elliptique du second ordre et d’un opérateur elliptique sur le bord, nous considérons le coefficient C 0 (A,B) de (-λ) -N dans le développement asymptotique de la trace de la résolvante Tr (A(B-λ) -N ), avec N grand, dans les puissances et puissances logarithmiques de λ. Ce coefficient s’identifie au coefficient d’ordre zéro dans la série de Laurent pour la fonction zêta Tr (AB -s ) en s=0, quand B est inversible. On montre que C 0 (A,B) est en général une quasi-trace, en ce sens qu’elle s’annule sur les commutateurs [A,A ] modulo des termes locaux, ayant une valeur spécifique indépendante de l’opérateur auxiliaire, modulo des termes locaux. Les ``erreurs’’ locales sont nulles quand A est un opérateur de Green singulier d’ordre non entier, ou d’ordre entier avec une certaine parité ; ainsi C 0 (A,B) est une trace sur A dans ces cas. Mais les ``erreurs’’ ne sont en général pas nulles quand la partie intérieure o.ps.d. de A est non-triviale.

We construct an analogue of Kontsevich and Vishik’s canonical trace for pseudodifferential boundary value problems in the Boutet de Monvel calculus on compact manifolds with boundary. For an operator A in the calculus (of class zero), and an auxiliary operator B, formed of the Dirichlet realization of a strongly elliptic second- order differential operator and an elliptic operator on the boundary, we consider the coefficient C 0 (A,B) of (-λ) -N in the asymptotic expansion of the resolvent trace Tr (A(B-λ) -N ) (with N large) in powers and log-powers of λ. This coefficient identifies with the zero-power coefficient in the Laurent series for the zeta function Tr (AB -s ) at s=0, when B is invertible. We show that C 0 (A,B) is in general a quasi-trace, in the sense that it vanishes on commutators [A,A ] modulo local terms, and has a specific value independent of the auxiliary operator, modulo local terms. The local ``errors’’ vanish when A is a singular Green operator of noninteger order, or of integer order with a certain parity; then C 0 (A,B) is a trace of A. They do not in general vanish when the interior ps.d.o. part of A is nontrivial.

DOI : https://doi.org/10.5802/aif.2062
Classification : 58J42,  35S15
Mots clés: trace canonique, invariant non-local, problèmes aux limites pseudodifférentiels, calcul de Boutet de Monvel, développement asymptotique de la trace de la résolvante
@article{AIF_2004__54_5_1641_0,
     author = {Grubb, Gerd and Schrohe, Elmar},
     title = {Traces and quasi-traces on the Boutet de Monvel algebra},
     journal = {Annales de l'Institut Fourier},
     pages = {1641--1696},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {54},
     number = {5},
     year = {2004},
     doi = {10.5802/aif.2062},
     zbl = {1078.58015},
     mrnumber = {2127861},
     language = {en},
     url = {aif.centre-mersenne.org/item/AIF_2004__54_5_1641_0/}
}
Grubb, Gerd; Schrohe, Elmar. Traces and quasi-traces on the Boutet de Monvel algebra. Annales de l'Institut Fourier, Tome 54 (2004) no. 5, pp. 1641-1696. doi : 10.5802/aif.2062. https://aif.centre-mersenne.org/item/AIF_2004__54_5_1641_0/

[B] L. Boutet de Monvel Boundary problems for pseudo-differential operators, Acta Math, Tome 126 (1971), pp. 11-51 | MR 407904 | Zbl 0206.39401

[FGLS] B. V. Fedosov; F. Golse; E. Leichtnam; E. Schrohe The noncommutative residue for manifolds with boundary, J. Funct. Anal, Tome 142 (1996), pp. 1-31 | MR 1419415 | Zbl 0877.58005

[G1] G. Grubb Singular Green operators and their spectral asymptotics, Duke Math. J, Tome 51 (1984), pp. 477-528 | MR 757950 | Zbl 0553.58034

[G2] G. Grubb Functional calculus of pseudodifferential boundary problems, Progress in Math., Tome vol. 65, Birkhäuser, Boston, 1996 | MR 1385196 | Zbl 0844.35002

[G3] G. Grubb A weakly polyhomogeneous calculus for pseudodifferential boundary problems, J. Funct. Anal, Tome 184 (2001), pp. 19-76 | MR 1846783 | Zbl 0998.58017

[G5] G. Grubb Spectral boundary conditions for generalizations of Laplace and Dirac operators, Comm. Math. Phys, Tome 240 (2003), pp. 243-280 | MR 2114484 | Zbl 1073.58021

[G6] G. Grubb Logarithmic terms in trace expansions of Atiyah-Patodi-Singer problems, Ann. Global Anal. Geom, Tome 24 (2003), pp. 1-51 | MR 2004987 | Zbl 1039.58027

[G4] G. Grubb A resolvent approach to traces and determinants, AMS Contemp. Math. Proc, Tome 366 (2005), pp. 67-93 | MR 1990084 | Zbl 1048.35095

[GH] G. Grubb; L. Hansen Complex powers of resolvents of pseudodifferential operators, Comm. Part. Diff. Eq, Tome 27 (2002), pp. 2333-2361 | MR 1944032 | Zbl 01877187

[GS1] G. Grubb; R. Seeley Weakly parametric pseudodifferential operators and Atiyah-Patodi-Singer boundary problems, Invent. Math., Tome 121 (1995), pp. 481-529 | MR 1837429 | Zbl 0980.58017

[GS2] G. Grubb; R. Seeley Zeta and eta functions for Atiyah-Patodi-Singer operators, J. Geom. Anal., Tome 6 (1996), pp. 31-77 | | MR 1353307 | Zbl 0851.58043

[GSc] G. Grubb; E. Schrohe Trace expansions and the noncommutative residue for manifolds with boundary, J. Reine Angew. Math. (Crelle's Journal), Tome 536 (2001), pp. 167-207 | MR 1402386 | Zbl 0858.58050

[Gu] V. Guillemin A new proof of Weyl's formula on the asymptotic distribution of eigenvalues, Adv. Math, Tome 102 (1985), pp. 184-201 | Zbl 0559.58025

[H] J. Hadamard Le problème de Cauchy et les équations aux dérivées partielles linéaires hyperboliques, Hermann, Paris, 1932 | JFM 58.0519.16 | Zbl 0006.20501

[KV] M. Kontsevich; S. Vishik; S. Gindikin et al. eds. Geometry of determinants of elliptic operators, Functional Analysis on the Eve of the 21'st Century. Vol. I (Rutgers Conference in honor of I. M. Gelfand 1993) (Progr. Math.) Tome 131 (1995), pp. 173-197 | Zbl 0920.58061

[L] M. Lesch On the noncommutative residue for pseudodifferential operators with log-polyhomogeneous symbols, Ann. Global Anal. Geom, Tome 17 (1999), pp. 151-187 | MR 1675408 | Zbl 0920.58047

[MN] R. Melrose; V. Nistor Homology of pseudodifferential operators I. Manifolds with boundary (e-print manuscript, arXiv:funct-an/9606005)

[O] K. Okikiolu The multiplicative anomaly for determinants of elliptic operators, Duke Math. J., Tome 79 (1995), pp. 723-750 | MR 1355182 | Zbl 0851.58048

[S] R. T. Seeley Complex powers of an elliptic operator, Amer. Math. Soc. Proc. Symp. Pure Math, Tome 10 (1967), pp. 288-307 | MR 237943 | Zbl 0159.15504

[W] M. Wodzicki Local invariants of spectral asymmetry, Invent. Math, Tome 75 (1984), pp. 143-178 | | MR 728144 | Zbl 0538.58038